We've had members with TSH results much higher than that, so no need to freak out. TSH is a pituitary hormone that is supposed to reflect the levels of the biologically active thyroid hormones, Free T3 and Free T4. In reality, TSH does not correlate well with either Free T3 or Free T4, much less with hypo symptoms. At best TSH is an indicator, to be considered along with more important indicators, such as symptoms and also Free T3 and Free T4 levels.
With all that said, your TSH is high enough to be an indicator of hypothyroidism. Along with that, if you look at this listing of typical hypo symptoms, which ones do you seem to have?
Since the most common cause of hypothyroidism is Hashimoto's Thyroiditis, which is an autoimmune system problem, it would be good to be tested for the thyroid antibodies, TPO ab and TG ab. while doing that you should always be tested for Free T3 and Free T4 (every time you go in for testing). Note that FT3 and FT4 are not the same as Total T3 and Total T4.
With those additional tests the doctor will likely determine that you need thyroid medication. If you will get those tests done and post your results and their reference ranges shown on the lab report, members will be glad to help interpret and advise further.
my TSH just came back as 294.
the only symptoms I was getting was memory loss and muscular cramps and was only diagnosed as I had a blood test for another reason.
i hope you have stopped freaking out
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.